Thunderstorm Wind, Hamilton
- When
- June 24, 2:57 PM EST
- Where
- Hamilton County, 0.69 mi S of Lupton City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.090, -85.300
A power line was reported down in Red Bank.
A line of severe thunderstorms moved east across the Southern Appalachian region during the afternoon and early evening. The storms utilized a sufficiently sheared airmass with a moderate level of instability.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A line of severe thunderstorms moved east across the Southern Appalachian region during the afternoon and early evening. The storms utilized a sufficiently sheared airmass with a moderate level of instability. Wind damage was the primary severe weather feature with this event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 24, 2:14 PM EST, 43 minutes earlier.
Area Forecast Discussion National Weather Service Morristown TN 314 PM EDT Mon Jun 24 2019 .SHORT TERM (Tonight and Tuesday)...Through the afternoon and evening, a line of strong to severe storms will cross from east to west across the area. With the amount of sunshine that has occurred across much of the TN Valley, and with dewpoints in the upper 60s to lower 70s, there will be a good amount of instabilty in the pre-storm environment. Gusty winds so far indicate a more dynamic environment than the past few days as well, and downdrafts will transport strong winds aloft to the surface. The activity is expected to exit to the east around 00-01Z. The zone forecast will include a late afternoon period to account for this timing. Dry air in the mid levels builds in quickly but low level moisture may linger and allow for some cloudy skies overnight. Winds should provide enough mixing to prevent widespread fog. Surface high pressure will be building over the area tomorrow, with a dry westerly flow aloft that will provide mostly sunny skies and highs in the mid to upper 80s. .LONG TERM (Tuesday night through Monday)...Finally, slightly drier air will build into the Southern Appalachian region in the wake of a departing upper trough. The sub-tropical high will slowly build across the region through much of the remainder of the work week which should help to limit diurnal convection to the higher terrain features. A weakness will gradually develop in the ridge pattern over the Lower Mississippi Valley. A light southerly component to the low level flow may help to moisten the local Southern Appalachian atmosphere Friday into Saturday allowing for a little higher chance probability for showers and thunderstorms. However, the best chance of more widespread convection may occur toward the end of the extended period Sunday into Sunday night as a back door frontal boundary slips into the region as an unusually strong upper trough drops southeast across the Northeastern U.S. Temperatures will be seasonably warm through the forecast period. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 69 89 68 87 / 20 10 10 20 Knoxville McGhee Tyson Airport, TN 67 87 65 86 / 30 10 0 10 Oak Ridge, TN 68 87 65 88 / 20 10 0 10 Tri Cities Airport, TN 64 85 60 85 / 60 10 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous Weather Outlook National Weather Service Morristown TN 259 PM EDT Mon Jun 24 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251900- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 259 PM EDT Mon Jun 24 2019 /159 PM CDT Mon Jun 24 2019/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Another round of showers and thunderstorms can be expected mainly this afternoon into the evening. Some of these storms may be severe, with damaging winds the primary threat. Large hail will also be possible, and localized heavy rainfall may lead to ponding of water in poor drainage areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon. Please report severe weather or severe weather damage to us at www.weather.gov/mrx/SpotterReports/.
Special Weather Statement
National Weather Service Morristown TN
341 PM EDT Mon Jun 24 2019
TNZ098>100-242030-
Marion TN-Bradley TN-Hamilton TN-
341 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BRADLEY...
SOUTHEASTERN MARION AND HAMILTON COUNTIES UNTIL 430 PM EDT/330 PM
CDT/...
At 340 PM EDT/240 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Signal Mountain, or 9 miles west of Chattanooga,
moving northeast at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Chattanooga, Cleveland, Soddy-Daisy, Signal Mountain, Walden,
Lakesite, Ridgeside, South Cleveland, Fairmount, Harrison, Red Bank,
Collegedale, Lookout Mountain, Harrison Bay State Park, Hicks Gap
State Park, Ooltewah, McDonald, Middle Valley, Falling Water and
Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM EDT/800 PM
CDT/ for east Tennessee.
LAT...LON 3508 8552 3514 8540 3516 8538 3536 8501
3511 8487 3498 8541 3498 8547
TIME...MOT...LOC 1940Z 245DEG 27KT 3506 8542
GaruckasSpecial Weather Statement
National Weather Service Morristown TN
347 PM EDT Mon Jun 24 2019
TNZ014-037-038-242030-
Claiborne TN-Union TN-Grainger TN-
347 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAIBORNE...NORTHWESTERN
GRAINGER AND UNION COUNTIES UNTIL 430 PM EDT...
At 347 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Maynardville, moving northeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Maynardville, New Tazewell, Tazewell, Harrogate, Springdale, Lone
Mountain, Powell River Preserve, Rose Hill, Norris Lake, Big Ridge
State Park, Sharps Chapel and Sandlick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east Tennessee...and southwestern Virginia.
LAT...LON 3660 8358 3637 8343 3620 8393 3629 8398
3630 8397 3635 8397 3639 8393 3639 8392
3640 8391
TIME...MOT...LOC 1947Z 241DEG 29KT 3630 8393
DieganSpecial Weather Statement
National Weather Service Morristown TN
256 PM CDT Mon Jun 24 2019
TNZ081-082-242045-
Sequatchie TN-Bledsoe TN-
256 PM CDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEQUATCHIE AND CENTRAL
BLEDSOE COUNTIES UNTIL 345 PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Dunlap, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dunlap, Pikeville, Brayton, Palio, Cagle and Old Cumberland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
east Tennessee.
LAT...LON 3571 8497 3557 8511 3550 8514 3547 8512
3545 8515 3545 8517 3540 8520 3533 8555
3536 8551 3541 8549 3543 8553 3549 8554
3551 8558
TIME...MOT...LOC 1956Z 252DEG 37KT 3544 8550
GaruckasThe Northeast Alabama radar (KHTX), 74 km away, was scanning. The volume nearest the first event began at 19:57 UTC.
17 thunderstorm wind. Local standard time, as filed.
A power line was reported down in Red Bank.
Several trees were reported down across the county.
A large tree was down along Lake City Highway between Rocky Top and Clinton.
A tree was reported down along I-40.
Facebook reporting revealed a photo of a tree on top of two vehicles and a mobile home.
Multiple trees were reported down near Clinton.
A few trees were reported down in Knoxville. One tree fell onto a vehicle.
A few trees were reported down along State Highway 33.
A tree was reported down on Marble Bluff and Highway 72.
A tree was reported down on a car on Webb Drive.
Two trees were reported downed on power lines. The first tree was near Robinson Road while the second was on Middlebrook Pike.
Multiple trees were reported down across many roads; mainly across the northern end of the county.
A tree was reported down across Riverview Road in Lenoir City.
Two trees were reported down. The first tree along Highway 31 and the other was downed in Sneedville.
A tree was reported down on a home near Alcoa.
Trees and power lines were reported down across the county with a noticeable concentration across the northern end of the county.
A tree was reported down in Blaine.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2019Every state in 2019This day in weather historyWarnings in Tennessee, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 822922, 822923, 822924, 822925, 822926, 822927, 822928, 822929, 822930, 822931, 822932, 822933, 822934, 822935, 822936, 822937, 822938.